Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 2, NWS Sacramento, CA

June 20, 2017

NWS Sacramento, CA issued this red flag warning at Jun 20, 2017, 9:02 AM PDT. It took effect at Jun 21, 2017, 1:00 PM PDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2017, 9:02 AM PDT (16:02 UTC)
In effect from
Jun 21, 2017, 1:00 PM PDT
Expired
Jun 23, 2017, 12:00 PM PDT
In force
47 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

434 
WWUS86 KSTO 201602
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
902 AM PDT Tue Jun 20 2017

...Red Flag Warning for Portions of Northern California Wednesday
Afternoon through Thursday Evening...

.Hot and dry air mass remains. Gusty north winds will develop 
over portions of northern California Wednesday afternoon through 
Thursday evening with decreasing relative humidities.

CAZ213-215>218-263-264-266-279-211215-
/O.UPG.KSTO.FW.A.0001.170621T2000Z-170623T0600Z/
/O.NEW.KSTO.FW.W.0002.170621T2000Z-170623T0600Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
902 AM PDT Tue Jun 20 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT
THURSDAY FOR WIND AND LOW HUMIDITY...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 1 PM Wednesday to 11 PM PDT
Thursday. The Fire Weather Watch is no longer in effect. 

* WIND...North winds 10 to 20 mph developing Wednesday afternoon
  over the Northern Sacramento Valley and adjacent foothills 
  spreading southward Wednesday night and continuing into 
  Thursday. Wind gusts around 30 mph at times. Decreasing winds 
  late Thursday night and Friday. 

* HUMIDITY...Minimum humidity between 10 and 20 percent Wednesday
  afternoon lowering into the single digits and teens Thursday
  afternoon. Poor overnight humidity recovery as low as 25-40 
  percent Wednesday night. Slight improvement Thursday night and 
  Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CEO
6 follow-up statements
519 
WWUS86 KSTO 211210
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
510 AM PDT Wed Jun 21 2017

...Red Flag Warning for Portions of Northern California this
Afternoon through Thursday Evening...

.Hot and dry air mass remains. Gusty north winds will increase 
over portions of northern California this afternoon and continue
breezy through Thursday evening. Continued low daytime humidity 
with poor overnight recovery. 

CAZ213-215>218-263-264-266-279-220000-
/O.CON.KSTO.FW.W.0002.170621T2000Z-170623T0600Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
510 AM PDT Wed Jun 21 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THURSDAY FOR WIND AND LOW HUMIDITY...

* WIND...North winds 10 to 20 mph developing this afternoon over
  the Northern Sacramento Valley and adjacent foothills spreading
  southward tonight and continuing into Thursday. Wind gusts 
  around 30 mph at times. Decreasing winds late Thursday night and
  Friday. 

* HUMIDITY...Minimum humidity between 10 and 20 percent this
  afternoon lowering into the single digits and teens Thursday
  afternoon. Poor overnight humidity recovery as low as 25-40
  percent tonight. Slight improvement Thursday night and Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
964 
WWUS86 KSTO 212212
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
312 PM PDT Wed Jun 21 2017

...Red Flag Warning for Portions of Northern California through 
Thursday Evening...

.Hot and dry air mass remains. Gusty north winds will increase
over portions of northern California tonight and continue through
Thursday evening. Continued low daytime humidity with poor 
overnight recovery.

CAZ213-215>218-263-264-266-279-230000-
/O.CON.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
312 PM PDT Wed Jun 21 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY
FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
213, 215, 216, 217, 218, 263, 264, 266, AND 279...

* WIND...North winds 10 to 20 mph, with locally higher gusts to
  around 30 mph, spreading southward from the from the Northern
  Sacramento Valley and adjacent foothills down the Valley and
  into portions of Lake and Solano counties tonight and Thursday.  
  Decreasing winds late Thursday night and Friday.
 
* HUMIDITY...Poor humidity recovery tonight as low as 25-40
  percent. Minimum humidity lowering into the single digits and
  teens Thursday afternoon. Slight improvement Thursday night and
  Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
890 
WWUS86 KSTO 222214
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
314 PM PDT Thu Jun 22 2017

...Red Flag Warning for Portions of Northern California through
Friday Morning...

.Gusty north winds along with a hot and dry air mass over portions
of northern California will continue through the evening resulting
in critical fire weather conditions. Although winds will decrease 
overnight and into Friday morning, very poor humidity recovery is
expected in the northern portion of the Sacramento Valley and
surrounding terrain. Thus, the Red Flag Warning has been extended 
through Friday morning. 

CAZ213-215>217-263-264-266-279-231900-
/O.EXT.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
314 PM PDT Thu Jun 22 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL NOON PDT FRIDAY FOR GUSTY
NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 263, 264, 266, AND 279...

* WIND...North winds 10 to 20 mph, with locally higher gusts to
  around 30 mph continue through this evening. Decreasing winds
  late tonight and Friday. 

* HUMIDITY...Very poor humidity recovery tonight as low as 20-30
  percent. Slight improvement Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ218-230600-
/O.CON.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/
Carquinez Strait and Delta-
314 PM PDT Thu Jun 22 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 218...

* WIND...Gusty north winds 10 to 20 mph becoming southwest 15 to
  25 mph early this evening.

* HUMIDITY...Very low humidity through this evening, recovering to
  60-80 percent or higher late tonight through early Friday  
  morning. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
821 
WWUS86 KSTO 230506
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1006 PM PDT Thu Jun 22 2017

...Red Flag Warning for Portions of Northern California through
Friday Morning...

.North winds along with a hot and dry air mass over portions of 
northern California will continue through the evening resulting in
critical fire weather conditions. Although winds will decrease 
overnight and into Friday morning, very poor humidity recovery is 
expected in the northern portion of the Sacramento Valley and 
surrounding terrain. Thus, the Red Flag Warning has been extended 
through Friday morning.

CAZ217-230615-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-
1006 PM PDT Thu Jun 22 2017

...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN SACRAMENTO 
VALLEY FOR FIRE WEATHER ZONE 217...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

A delta breeze has increased the humidities this evening and
cooler temperatures are forecast by morning, therefore the Red
Flag Warning has been cancelled.

Interact with us via social media
www.facebook.com/nws.sacramento 
www.twitter.com/nwssacramento

$$

CAZ218-230615-
/O.CAN.KSTO.FW.W.0002.000000T0000Z-170623T0600Z/
Carquinez Strait and Delta-
1006 PM PDT Thu Jun 22 2017

...RED FLAG WARNING IS CANCELLED FOR DELTA FOR FIRE WEATHER ZONE 
218...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

A delta breeze has increased the humidities this evening and
cooler temperatures are forecast by morning, therefore the Red
Flag Warning has been cancelled.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-215-216-263-264-266-279-231315-
/O.CON.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
1006 PM PDT Thu Jun 22 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY FOR
NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 263, 264, 266, AND 279...

* WIND...North winds 5 to 15 mph continue through this evening. 
  Decreasing winds late tonight and Friday. 

* HUMIDITY...Very poor humidity recovery tonight as low as 
  20-30 percent. Slight improvement Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
940 
WWUS86 KSTO 231016
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
316 AM PDT Fri Jun 23 2017

...Red Flag Warning for Portions of Northern California through
This Morning...

CAZ213-215-216-263-264-266-279-231830-
/O.CON.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
316 AM PDT Fri Jun 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR
NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215,
216, 263, 264, 266, AND 279...

* WIND...North winds 5 to 15 mph early this morning. Decreasing
  winds throughtout the day. 

* HUMIDITY...Very poor humidity recovery this morning as low as 15-
  30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
647 
WWUS86 KSTO 231836
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1136 AM PDT Fri Jun 23 2017

CAZ213-215-216-263-264-266-279-231945-
/O.EXP.KSTO.FW.W.0002.000000T0000Z-170623T1900Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
1136 AM PDT Fri Jun 23 2017

...RED FLAG WARNING WILL EXPIRE AT NOON PDT TODAY FOR GUSTY NORTH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 263,
264, 266, AND 279...

North winds have decreased and winds will gradually turn southerly 
over most of the area this afternoon allowing for some improvement
in humidity recovery. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 20, 9:01 AM PDT, 1 minute earlier.

Area forecast discussion, Jun 20, 9:01 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
901 AM PDT Tue Jun 20 2017

.SYNOPSIS...
Extended heat wave continues with widespread highs over 100
degrees and warm nights. Isolated afternoon thunderstorms possible
over the mountains into mid-week.

&&

.DISCUSSION...
Made some changes this morning to some of our warning/advisory
products. First, we've extended the Heat Advisory and Excessive
Heat Warning for interior NorCal through Friday. Even though our
region will undergo slight cooling on Friday, highs will still be
very hot with little relief from this heat wave. Second, we
upgraded the Fire Weather Watch to a Red Flag Warning. JBB

.Previous Discussion...Clear skies across interior NorCal early
this morning. Current temperatures are running around 3-6 degrees
cooler compared to 24 hours ago and generally range from the upper
40s and 50s in the mountain valleys to the 60s and 70s elsewhere
except for some lower 80s in warmer portions of the Central
Valley.

Delta breeze has made a very modest return with the marine layer
now around 1K ft deep. This will help keep valley readings close
to Monday's with Delta perhaps a few degrees cooler.

Very weak trough along with lingering mid/upper level moisture
combined with daytime heating over the higher terrain will lead to
more isolated late-day thunderstorms over the NorCal mountains
today and Wednesday.

High pressure strengthens again Wednesday into Thursday and will
suppress the Delta Breeze leading to warmer temperatures. It will
also likely limit thunderstorms to the Sierra south of Tahoe. In
addition, north winds will set up in the valley, especially on the
western side on Wednesday and Thursday. Those winds, coupled with
dry conditions will enhance fire weather concerns.

Some record highs are listed below.
Record Highs...........Tuesday....Wednesday..Thursday....Friday
Redding City...........109(1961)..108(1961)..109(1970)..109(1925)
Redding Apt............107(2001)..110(1992)..107(2006)..111(2006)
Red Bluff..............110(1970)..110(1962)..111(1970)..112(2006)
Sacramento.............108(1920)..108(1961)..107(1981)..106(1988)
Sacramento Exec........109(1961)..111(1961)..106(1968)..105(2006)
Stockton...............107(1981)..111(1961)..108(1981)..108(1964)
Modesto................106(2008)..109(1973)..106(1954)..107(2006)

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)

A NW to SE orientated long wave ridge in place over NorCal
through the weekend with a weak short wave trough that passes
through on Sunday which may bring instability to the area. At the
least, temperatures will cool as a Delta breeze looks to develop
late this weekend. Monday and Tuesday continue the cooling trend
and onshore flow as the longwave ridge shifts into the Great Basin
and a longwave trough works its way closer to the coast. JClapp

&&

.AVIATION...

VFR conditions expected at the TAF sites the next 24 hours. SW
gusts 15 to 25 kts in the Delta. Potential isolated thunderstorms
over Coastal Range in Glenn county this afternoon. JClapp

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 11 PM PDT Friday for Clear Lake/Southern
Lake County-Motherlode-Mountains Southwestern Shasta County to
Northern Lake County-Northeast Foothills/Sacramento Valley-
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

Red Flag Warning from 1 PM Wednesday to 11 PM PDT Thursday for
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-
Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-
Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

Excessive Heat Warning until 11 PM PDT Friday for Carquinez
Strait and Delta-Central Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:27 PM PDTSpecial Weather StatementSTOShasta48 min

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.